Rocky Mountain Journal of Mathematics

Constant and Periodic Rate Stocking and Harvesting for Kolmogorov-Type Population Interaction Models

J. Robert Buchanan and James F. Selgrade

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 25, Number 1 (1995), 67-85.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Buchanan, J. Robert; Selgrade, James F. Constant and Periodic Rate Stocking and Harvesting for Kolmogorov-Type Population Interaction Models. Rocky Mountain J. Math. 25 (1995), no. 1, 67--85. doi:10.1216/rmjm/1181072269.

Export citation


  • W.C. Allee, Animal aggregations, University of Chicago Press, Chicago, 1931.
  • J.R. Buchanan, Asymptotic behavior of $n$-dimensional systems of ordinary differential equations of Kolmogorov-type, Thesis, North Carolina State University, 1993.
  • H.N. Comins and M.P. Hassell, Predation in multi-prey communities, J. Theor. Biol. 62 (1976), 93-114.
  • J.M. Cushing, Nonlinear matrix models and population dynamics, Natural Resource Modeling 2 (1988), 539-580.
  • --------, The Allee effect in age-structured population dynamics, in Proceedings of the Autumn Course Research Seminars: Mathematical ecology (T.G. Hallam, L.J. Gross and S.A. Levin, eds.), World Scientific Publishing Co., Singapore, 1988.
  • J.E. Franke and A.-A. Yakubu, Mutual exclusion verses coexistence for discrete competitive systems, J. Math. Biol. 30 (1991), 161-168.
  • H.I. Freedman and G. Wolkowicz, Predator-prey systems with group defense: The paradox of enrichment revisited, Bull. Math. Biol. 48 (1986), 493-508.
  • L. Gardini, R. Lupini and M.G. Messia, Hopf bifurcation and transition to chaos in Lotka-Volterra equation, J. Math. Biol. 27 (1989), 259-272.
  • J. Guckenheimer and P. Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Springer-Verlag, New York, 1983.
  • J.K. Hale, Ordinary differential equations, John Wiley & Sons, Inc., New York, 1969.
  • J.J. Harper, Population biology of plants, Academic Press, Inc., New York, 1977.
  • M.P. Hassell and H.N. Comins, Discrete time models for two-species competition, Theor. Pop. Biol. 9 (1976), 202-221.
  • J. Hofbauer, V. Hutson and W. Jansen, Coexistence for systems governed by difference equations of Lotka-Volterra type, J. Math. Biol. 25 (1987), 553-570.
  • M. Kot, G.S. Sayler and T.W. Schultz, Complex dynamics in a model microbial system, Bull. Math. Biol. 54 (1992), 619-648.
  • N. Levinson, Small periodic perturbations of an autonomous system with a stable orbit, Ann. Math. 52 (1950), 727-738.
  • R.M. May, Ecosystem patterns in randomly fluctuating environments, in Progress in theoretical biology (Rosen and Snell, eds.), Academic Press, New York, 1974.
  • W.E. Ricker, Stock and recruitment, J. Fish. Res. Bd. Can. 11 (1954), 559-623.
  • J.F. Selgrade, Planting and harvesting for pioneer-climax models, Rocky Mountain J. Math., to appear.
  • J.F. Selgrade and G. Namkoong, Stable periodic behavior in a pioneer-climax model, Natural Resource Modeling 4 (1990), 215-227.
  • --------, Population interactions with growth rates dependent on weighted densities, in Differential equations models in biology, epidemiology and ecology (S. Busenberg and M. Martelli, eds.), Lecture Notes Biomath. 92, Springer-Verlag, Berlin, 1991.
  • S. Sumner, Dynamical systems associated with pioneer-climax models, Thesis, North Carolina State University, 1992.
  • D.W. Tonkyn, Predator-mediated mutualism: theory and tests in the homoptera, J. Theor. Biol. 118 (1986), 15-31.
  • G. Wolkowicz, Bifurcation analysis of a predator-prey system involving group defense, SIAM J. Appl. Math. 48 (1988), 592-606.